Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 192, NWS Norman, OK

April 30, 2000Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 6:17 AM CDT for Hardeman County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2000, 6:17 AM CDT (11:17 UTC)
Expired
Apr 30, 2000, 7:00 AM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties

County Hardeman County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 6:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
1.4
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 301118
SVROKC
TXC197-301200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
617 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN NORTHERN TEXAS

* UNTIL 700 AM CDT

* AT 617 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5    
  MILES SOUTHWEST OF QUANAH...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHILLICOTHE...GOODLETT...MEDICINE
  MOUND AND QUANAH

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND 
TORRENTIAL RAIN CAN ALSO BE EXPECTED.
$$
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 30, 3:45 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CDT SUN APR 30 2000

WILL FOLLOW CLOSELY TO THE ETA MODEL...AND TO AN EXTENT THE
AVN...THIS FORECAST PACKAGE BASED MAINLY ON HANDLING OF SURFACE
FRONT PROGD TO ENTER AREA TODAY FROM THE NORTHWEST. WHERE THIS
BOUNDARY ENDS UP LATE TODAY THROUGH EARLY MONDAY WILL HAVE PROFOUND
IMPACT ON BOTH SEVERE POTENTIAL THROUGH THIS EVENING AND EXCESSIVE
RAINFALL AREA TONIGHT AND EARLY MONDAY. AGREE AND WILL FOLLOW
REASONING GIVEN BY SPC SWODY1 AND HPC QPFPFD DISCUSSIONS. FLY IN THE
OINTMENT WILL BE MESOSCALE INFLUENCES LATER IN FIRST PERIOD AND
BEYOND. DUE TO THE COMPLEX ISSUE OF FUTURE MESOSCALE FEATURES...WILL
NOT ISSUE FLASH FLOOD WATCH ATTM. WILL HOWEVER MENTION HEAVY
RAINFALL TONIGHT INTO EARLY MONDAY IN ZONE GROUPINGS THAT RUN
ROUGHLY ALONG I-44 NORTHWARD. GREATEST THREAT FOR SIGNIFICANT SEVERE
WEATHER LATER TODAY WILL BE OVER OUR WESTERN NORTH TEXAS ZONES AND
PORTIONS OF SOUTHWEST OKLAHOMA. ALL OF THIS WILL BE DISCUSSED IN
THUNDERSTORM OUTLOOK AND A SPECIAL WEATHER STATEMENT OR FLOOD
POTENTIAL OUTLOOK THAT WILL BE ISSUED TOWARD 6 AM THIS MORNING.
DAY SHIFT WILL MONITOR SEVERE AND FLOOD POTENTIALS AS SMALLER SCALE
INFLUENCES BECOME CLEARER.

IN A NUTSHELL...WITH UPPER LOW HANGING AROUND AND MAIN SURFACE
BOUNDARY MAKING AN ENTRANCE...LIKELY TO CATEGORICAL POPS ARE CALLED
FOR THROUGH SHORT TERM PERIODS. TEMPS WILL BE A LITTLE TRICKY AND
WILL GO ON THE COOLER SIDE FOR HIGHS WITH EXPECTED RAINFALL AND
CLOUD COVER. OVERALL...NO SIGNIFICANT CHANGES FROM YESTERDAYS
AFTERNOON PACKAGE.

NOT A WHOLE LOT OF TIME TO LOOK AT EXTENDED...SO WILL NOT MAKE ANY
MAJOR CHANGES THERE.

COORD WITH ICT.

FCSTID = 11
PRELIM CCF NUMBERS...
OKC   72  62  69  57 /  80  80  70  60
HBR   75  61  70  55 /  80  80  70  50
SPS   78  63  73  58 /  80  80  60  50
GAG   67  53  65  52 / 100  80  60  60
PNC   72  6e0  67  56 /  70  80  70  60
DUA   72  63  72  61 /  40  60  70  60

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:01 PM CDTSevere Thunderstorm WarningOUNFoard44 min
Apr 29, 7:23 PM CDTSevere Thunderstorm WarningOUNKnox52 min
Apr 29, 7:43 PM CDTSevere Thunderstorm WarningOUNFoard47 min
Apr 29, 8:15 PM CDTSevere Thunderstorm WarningOUNKnox45 min
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningOUNFoard24 min
Apr 29, 9:32 PM CDTSevere Thunderstorm WarningOUNFoard43 min
Apr 29, 9:38 PM CDTSevere Thunderstorm WarningOUNKnox52 min
Apr 29, 9:50 PM CDTFlash Flood WarningOUNFoard, Knox3 hr
Apr 30, 12:06 AM CDTSevere Thunderstorm WarningOUNKnox39 min
Apr 30, 12:21 AM CDTSevere Thunderstorm WarningOUNBaylor39 min
Apr 30, 7:00 AM CDTSevere Thunderstorm WarningOUNHardeman45 min
Apr 30, 7:55 AM CDTFlash Flood WarningOUNHardeman3 hr
Apr 30, 8:44 AM CDTSevere Thunderstorm WarningOUNClay46 min
Apr 30, 3:07 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox53 min
Apr 30, 3:20 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman40 min
Apr 30, 3:28 PM CDTTornado WarningOUNFoard32 min
Apr 30, 3:58 PM CDTTornado WarningOUNFoard32 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningOUNHardeman59 min
Apr 30, 4:30 PM CDTSevere Thunderstorm WarningOUNFoard45 min
Apr 30, 4:36 PM CDTSevere Thunderstorm WarningOUNKnox54 min
Apr 30, 4:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Apr 30, 5:15 PM CDTSevere Thunderstorm WarningOUNFoard15 min
Apr 30, 5:36 PM CDTSevere Thunderstorm WarningOUNArcher54 min
Apr 30, 5:45 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 30, 6:21 PM CDTTornado WarningOUNArcher39 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningOUNWichita61 min
Apr 30, 6:45 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor30 min
Apr 30, 6:55 PM CDTSevere Thunderstorm WarningOUNClay65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.